Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 37, NWS Brownsville, TX

May 24, 2020Hidalgo County, Starr County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 24, 2020, 11:29 PM CDT for Hidalgo County, Starr County, Willacy County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2020, 11:29 PM CDT (04:29 UTC)
Expired
May 25, 2020, 12:15 AM CDT
In force
46 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hidalgo County, TX, Starr County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 91 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 5:56 PM CDTSevere Thunderstorm WatchSPC6 hr
May 24, 10:41 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2020-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2020-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2737 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

189 
WUUS54 KBRO 250429
SVRBRO
TXC215-427-489-250515-
/O.NEW.KBRO.SV.W.0037.200525T0429Z-200525T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
1129 PM CDT Sun May 24 2020

The National Weather Service in Brownsville has issued a

* Severe Thunderstorm Warning for...
  Hidalgo County in Deep South Texas...
  Southeastern Starr County in Deep South Texas...
  Northwestern Willacy County in Deep South Texas...

* Until 1215 AM CDT.

* At 1129 PM CDT, a severe thunderstorm was located over Olivero
  Garza Sr Elementary School, or near North McAllen, moving east at
  30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Edinburg, Mission, Pharr, Weslaco, San Juan, Alamo, Donna,
  Mercedes, Hidalgo and Elsa.

This includes the following highways...
 US Highway 83 between mile markers 828 and 850.
 Interstate Highway 69 C between mile markers 1 and 12.
 US Highway 281 between mile markers 758 and 764.
 US Highway 281 between mile markers 784 and 810.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Brownsville.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2605 9807 2607 9813 2606 9820 2612 9830
      2610 9830 2617 9834 2616 9839 2623 9845
      2620 9848 2626 9859 2624 9867 2629 9875
      2649 9871 2661 9794 2660 9787 2606 9787
      2607 9803 2604 9807
TIME...MOT...LOC 0429Z 262DEG 25KT 2631 9827 

HAIL...0.75IN
WIND...60MPH
 
$$

Hallman
4 follow-up statements
285 
WWUS54 KBRO 250444
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
1144 PM CDT Sun May 24 2020

TXC427-250453-
/O.CAN.KBRO.SV.W.0037.000000T0000Z-200525T0515Z/
Starr TX-
1144 PM CDT Sun May 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

LAT...LON 2604 9807 2607 9808 2606 9809 2607 9818
      2606 9820 2611 9828 2612 9827 2612 9830
      2610 9830 2617 9834 2616 9839 2623 9845
      2622 9848 2642 9851 2653 9845 2661 9794
      2660 9787 2606 9787 2607 9803
TIME...MOT...LOC 0443Z 262DEG 25KT 2632 9816 

$$

TXC215-489-250515-
/O.CON.KBRO.SV.W.0037.000000T0000Z-200525T0515Z/
Hidalgo TX-Willacy TX-
1144 PM CDT Sun May 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR HIDALGO AND NORTHWESTERN WILLACY COUNTIES...

At 1143 PM CDT, a severe thunderstorm was located over Edinburg North
High School, or over Edinburg, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Edinburg, Mission, Pharr, Weslaco, San Juan, Alamo, Donna, Mercedes,
Hidalgo and Elsa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2604 9807 2607 9808 2606 9809 2607 9818
      2606 9820 2611 9828 2612 9827 2612 9830
      2610 9830 2617 9834 2616 9839 2623 9845
      2622 9848 2642 9851 2653 9845 2661 9794
      2660 9787 2606 9787 2607 9803
TIME...MOT...LOC 0443Z 262DEG 25KT 2632 9816 

HAIL...1.00IN
WIND...60MPH
 
$$

Hallman
461 
WWUS54 KBRO 250454
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
1154 PM CDT Sun May 24 2020

TXC215-489-250515-
/O.CON.KBRO.SV.W.0037.000000T0000Z-200525T0515Z/
Hidalgo TX-Willacy TX-
1154 PM CDT Sun May 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES...

At 1154 PM CDT, a severe thunderstorm was located over Economedes
High School, or near Elsa, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Edinburg, Mission, Pharr, Weslaco, San Juan, Alamo, Donna, Mercedes,
Hidalgo and Elsa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2604 9807 2607 9808 2606 9809 2607 9818
      2606 9820 2611 9828 2612 9827 2612 9830
      2610 9830 2617 9834 2655 9832 2661 9794
      2660 9787 2606 9787 2607 9803
TIME...MOT...LOC 0454Z 262DEG 25KT 2633 9807 

HAIL...1.00IN
WIND...60MPH
 
$$

Hallman
983 
WWUS54 KBRO 250503
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
1203 AM CDT Mon May 25 2020

TXC215-489-250515-
/O.CON.KBRO.SV.W.0037.000000T0000Z-200525T0515Z/
Hidalgo TX-Willacy TX-
1203 AM CDT Mon May 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN HIDALGO AND NORTHWESTERN WILLACY COUNTIES...

At 1203 AM CDT, a severe thunderstorm was located over Jose Borrego
Middle School, or over Elsa, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Edinburg, Weslaco, San Juan, Alamo, Donna, Mercedes, Elsa, Progreso,
Edcouch and La Villa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Brownsville.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2604 9807 2607 9808 2606 9809 2607 9817
      2635 9820 2656 9825 2661 9794 2660 9787
      2606 9787 2607 9803
TIME...MOT...LOC 0503Z 262DEG 25KT 2634 9800 

HAIL...1.00IN
WIND...60MPH
 
$$

Hallman
362 
WWUS54 KBRO 250509
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
1209 AM CDT Mon May 25 2020

TXC215-489-250519-
/O.EXP.KBRO.SV.W.0037.000000T0000Z-200525T0515Z/
Hidalgo TX-Willacy TX-
1209 AM CDT Mon May 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HIDALGO AND
NORTHWESTERN WILLACY COUNTIES WILL EXPIRE AT 1215 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Brownsville.

LAT...LON 2604 9807 2607 9808 2606 9809 2607 9817
      2635 9820 2656 9825 2661 9794 2660 9787
      2606 9787 2607 9803
TIME...MOT...LOC 0509Z 262DEG 25KT 2634 9797 

$$

Hallman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 7:21 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 24, 7:21 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
721 PM CDT Sun May 24 2020

.DISCUSSION...A Severe Thunderstorm Watch has been issued for
Zapata, Jim Hogg, Starr and Brooks counties from now until
Midnight CDT. Potential threats include large hail up to the size
of limes, damaging wind gusts of up to 70 MPH, as well as
localized flooding.

Current mesoanalysis shows little to no capping inversion in the
northwest ranchlands from Zapata to Laredo. Very strong
instability is noted with MLCAPE of around 3500 J/kg. A mid-level
wind max is expected to move over South Texas late tonight,
increasing shear and steepening mid-level lapse rates, and thus
increasing the potential for large hail and damaging winds. High-
resolution CAMs indicate 0-6km bulk shear values increasing to
40-50kts, so supercellular or multicellular structures would be
anticipated. Some models bring a potential line segment or squall
line through Deep South Texas as the convection evolves. With the
current 00Z sounding from BRO showing a decent capping inversion,
confidence is low on convection reaching into the lower Rio Grande
Valley. However, MLCIN may diminish as the mid-level disturbance
moves closer overhead, meaning the cap could erode later tonight.
Therefore, we will continue to monitor and update as needed.

&&

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR conditions should prevail through this evening
with low ceilings developing after midnight. Models indicate MVFR
conditions being possible between midnight and sunrise with VFR
continuing thereafter through Monday. Strong storms will also be
possible late tonight. If storms hold together into the Rio
Grande Valley, the timing would generally be between 10 PM and 4
AM CDT. Isolated large hail and gusty winds will be possible.
Confidence is very low on thunderstorms continuing into
Brownsville due to a notable capping inversion per the 00Z BRO
sounding. Will update as needed.

&&

.PREV DISCUSSION... /issued 318 PM CDT Sun May 24 2020/

..Slight risk of severe weather across northern and western
portions of Deep South Texas tonight into Monday morning...
..Heavy rainfall threat continues across Deep South Texas
through the rest of the Memorial Day weekend...

SHORT TERM (Now through Monday Night): A deep mid to upper level
trough will edge into the Central U.S. tonight and deepen into
the southern plains by the start of the workweek. With ample
surface moisture streaming in from the Gulf over the region and
conditional instability in place, the nature of the convection
that forms will depend primarily on the timing and location of
mesoscale interactions...namely, the vort maxes that circulate
around base of the trough as well as any surface features
including the dry line over West Texas and convective outflows.
There is a potential for isolated strong to severe thunderstorms
to develop and move into Deep South Texas and the RGV this evening
through Monday night. The Storm Prediction Center (SPC) has a
slight risk for severe weather across Zapata, Jim Hogg, and Starr
Counties and a marginal risk for the rest of Deep South Texas and
the Rio Grande Valley for tonight and all of our area in a
marginal risk for Monday and Monday night. The primary threats
include damaging wind and hail with these storms. While there is
generally good agreement between the models on the potential for a
wet forecast tonight into early next week because of this general
pattern, the exact onset, location, and duration of the showers
and thunderstorms that may develop continues to be a challenge.
While most models are still indicating significant MCS or MCC
development northwest and west of the CWA this evening which may
cross portions of or all of our region overnight, some of the CAMs
(especially the HRRR) are scaling back the rainfall and
thunderstorm potential for tonight.

In addition to the severe weather threat, the Weather Prediction
Center (WPC) has included all of Deep South Texas and the Rio Grande
Valley in a marginal risk for excessive rainfall tonight through
Monday night, with a slight chance for excessive rainfall in Zapata
County tonight. This means that localized flash flooding will be
possible as some of these storms move through the area during the
short term. The better rain chances look like they will be
concentrated mostly to our north through the period, but WPC's Day 1-
3 QPF shows most of Deep South Texas receiving 1.00" to 3.00" of
total rainfall through 7 AM CDT Tuesday, but locally higher amounts
are possible.

Temperatures will depend primarily on the cloud cover and any rain
and thunderstorm development, areal coverage and longevity, but will
generally be in the lower to mid 70s tonight and Monday night with
high temperatures on Monday reaching the lower 90s.

LONG TERM (Tuesday through Sunday): 500mb low/trough across the
southern plains/Texas will continue to provide unsettled weather
across portions of South Texas Tuesday as the GFS progs an MCS
moving from west to east late Mon night into early Tues morning.
The model blends are progging considerably high rain chances
across the CWA Tuesday as a result. Some drier air aloft is
expected to move across south Texas Tues night and this should
inhibit convective development Tues night into Wednesday but low
to mid level moisture will remain high across northeast Mexico to
warrant at least a slight chance of showers and thunderstorms
across the Rio Grande Valley. The rest of the forecast period will
depend highly on the future position and movement of the 500mb low
across northeast Mexico Thursday as the GFS progs the upper level
low elongating across the eastern half of the state through the
rest of the week into the weekend before retrograding southwest
towards southwest Texas Sunday. This scenario will provide a
chance of showers and thunderstorms across deep South Texas Friday
through Sunday as a result.

MARINE (Now through Monday Night): Buoy 42020 is reporting seas
near 5 feet and southeast winds of 15 knots, gusting to 20 knots.
Slighlty elevated seas will continue into tonight and generally
subside through the period to 2 to 4 feet. Showers and thunderstorms
will be possible tonight through Monday night, and localized winds
and seas will be affected by any outflows produced by any strong
storms that may develop.

Tuesday through Friday...Moderate to strong east to northeast
winds will prevail across the coastal waters Tuesday in the wake
of a convective frontal boundary. Small craft advisories will
likely be needed for all of the coastal waters Tuesday before the
pressure gradient weakens across the lower Texas coast Tues
night. Seas will remain elevated offshore the lower Texas coast
Tues night and small craft advisories will likely be needed for
high seas as winds diminish. Light and variable winds will prevail
across the coastal waters Tues night and will be light east to
southeast Wednesday with low pressure across the southern plains.
The pressure gradient will continue to remain weak across the
coastal waters Thursday and light southerly winds will prevail
across the western Gulf of Mexico. A weak frontal boundary/surface
trough is expected to move through the coastal waters Friday.
Winds should shift to the north and increase slightly as a result.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

65/99
Hazardous weather outlook, May 24, 11:01 PM CDT, 28 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
1101 PM CDT Sun May 24 2020

TXZ248>257-351-353-260400-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1101 PM CDT Sun May 24 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Rest of Tonight

A Severe Thunderstorm Watch is in effect for all of Deep South
Texas and the Rio Grande Valley until 6 AM CDT Monday. Storms that
develop will have the potential of producing large hail, damaging
winds and localized flooding.

There is a moderate risk of rip currents along the beaches of
South Padre Island and Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to severe thunderstorms are possible Monday night and
Tuesday for all of Deep South Texas. Strong damaging winds will
be the main threat with some large hail also possible.

Areas of heavy rainfall Monday night and Tuesday may produce
flooding of streets and low-lying flood prone areas.

There will be an elevated risk of rip currents along area beaches
Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-260400-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1101 PM CDT Sun May 24 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Rest of Tonight

A Severe Thunderstorm Watch is in effect for the Laguna Madre and
Gulf of Mexico waters from 0 to 20 nautical miles offshore until 6
AM CDT Monday. Storms that develop will have the potential of
producing large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms Monday night through Tuesday may produce
strong gusty winds, lightning strikes, poor visibility with heavy
rainfall, and locally higher seas.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

In the hours before

Special weather statement, May 24, 8:20 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Brownsville TX
820 PM CDT Sun May 24 2020

TXZ248-252-250230-
Zapata TX-Starr TX-
820 PM CDT Sun May 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
NORTHWESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 930 PM
CDT...

At 819 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Falcon State Park, or 8 miles southwest of Lopeno,
moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lopeno, Falcon Heights, New Falcon, Falcon State Park, Falcon Dam and
Morales-Sanchez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
Deep South Texas.

LAT...LON 2692 9901 2685 9895 2679 9895 2679 9891
      2670 9884 2653 9915 2654 9917 2657 9917
      2662 9918 2666 9920 2669 9921 2672 9921
      2675 9924 2677 9924
TIME...MOT...LOC 0119Z 241DEG 11KT 2666 9924

60/SPEECE
Special weather statement, May 24, 10:46 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1046 PM CDT Sun May 24 2020

TXZ252-253-250445-
Southern Hidalgo TX-Starr TX-
1046 PM CDT Sun May 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO...SOUTHEASTERN STARR AND
SOUTHWESTERN WILLACY COUNTIES UNTIL 1145 PM CDT...

At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Puerta to near La Grulla to 17 miles
southwest of Grulla Middle School. Movement was east at 40 mph.

Half inch hail and winds in excess of 40 to 45 mph will be possible
with these storms.

Locations impacted include...
Edinburg, Mission, Pharr, Weslaco, San Juan, Alamo, Donna, Mercedes,
Rio Grande City and Hidalgo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

LAT...LON 2605 9807 2607 9813 2606 9820 2612 9830
      2610 9830 2617 9834 2616 9839 2623 9845
      2620 9848 2626 9859 2624 9867 2637 9880
      2638 9895 2655 9890 2641 9786 2606 9787
      2607 9803 2604 9807
TIME...MOT...LOC 0346Z 276DEG 36KT 2641 9869 2620 9866 2606 9881

60/SPEECE
Special weather statement, May 24, 10:52 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1052 PM CDT Sun May 24 2020

TXZ249-250-250515-
Brooks TX-Jim Hogg TX-
1052 PM CDT Sun May 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JIM HOGG AND NORTHERN
BROOKS COUNTIES UNTIL 1215 AM CDT...

At 1051 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Realitos to 10 miles
south of Aguilares. Movement was east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Falfurrias, Hebbronville, Gruy Stadium, La Colonia Park, Airport Road
Addition, South Fork Estates, Falfurrias Junior High School, Las
Lomitas, Pleasant Park and Thompsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9799
      2704 9799 2709 9895 2727 9895 2727 9880
      2735 9880 2736 9863 2734 9862 2734 9859
      2736 9859 2736 9855
TIME...MOT...LOC 0351Z 273DEG 28KT 2754 9868 2730 9908

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:20 PM CDTSpecial Weather StatementBROZapata70 min
May 24, 10:46 PM CDTSpecial Weather StatementBROHidalgo59 min
May 24, 10:52 PM CDTSpecial Weather StatementBROBrooks83 min
May 24, 11:35 PM CDTSpecial Weather StatementBROBrooks40 min
May 24, 11:54 PM CDTSpecial Marine WarningBRO111 min
May 25, 12:01 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Kenedy, Willacy44 min
May 25, 12:08 AM CDTSpecial Weather StatementBROCameron, Hidalgo, Willacy67 min
May 25, 12:09 AM CDTSpecial Weather StatementBROBrooks21 min
May 25, 12:31 AM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy119 min
May 25, 12:39 AM CDTSpecial Weather StatementBROBrooks, Kenedy51 min
May 25, 12:41 AM CDTSpecial Marine WarningBRO2 hr
May 25, 1:07 AM CDTSpecial Weather StatementBROHidalgo53 min
May 25, 1:13 AM CDTSpecial Weather StatementBROCameron, Willacy47 min
May 25, 2:08 AM CDTSpecial Weather StatementBROCameron52 min
May 25, 2:11 AM CDTSpecial Marine WarningBRO64 min
May 25, 2:35 AM CDTSpecial Marine WarningBRO115 min
May 25, 3:21 AM CDTSpecial Marine WarningBRO39 min
May 25, 8:07 AM CDTCoastal Flood StatementBROKenedy16 hr
May 25, 8:07 AM CDTRip Current StatementBROKenedy23 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.